Texas, 2005

Drought in Texas, December 1 to 31, 2005

December 1 to 31, 2005 · NWS SHV · 21 events in 21 counties and zones

High fire danger continued across all of Northeast and East Central Texas throughout the month of December. The month was a continuation to a devistating drought that impacted much of the eastern half of the state throughout 2005.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

High fire danger continued across all of Northeast and East Central Texas throughout the month of December. The month was a continuation to a devistating drought that impacted much of the eastern half of the state throughout 2005. Many lakes and reservoirs remained near or set all time record lows levels and a series of dry cold fronts that blew through the region during the month did not help the already dry conditions. Several small fires broke out across the region during the month but the resulting damage was minimal. Burn bans continues for many counties across Northeast Texas as most of the region experienced rainfall deficits of some 15 to 20 inches for the year.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 30, 9:00 PM CST, 3 hours earlier.

Area forecast discussion, Nov 30, 9:00 PM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CST WED NOV 30 2005

.DISCUSSION...

MINOR CHANGES COMING TO ZONE PACKAGE THIS EVENING...AS I WILL GET
RID OF THE EVENING WORDING. ADJUSTMENTS WILL BE MADE TO SKY
CONDITIONS BASED ON LATEST SATELLITE TRENDS...BUT TEMP FORECAST
SHOULD BE FINE. A FRONT WILL MAKE ITS WAY CLOSER TO THE AREA
TONIGHT...BUT THE SNAILS PACE MOVEMENT WILL LINGER ITS POSITIONING
IN THE AREA UNTIL TOMORROW.

ELEVEN

&&

.PREVIOUS POINT TEMPS/POPS...
SHV  40  58  38  61 /   0   0   0  10
MLU  36  57  35  60 /   0  20   0  20
DEQ  33  52  25  55 /   0   0   0  10
TXK  36  56  36  57 /   0   0   0  10
ELD  35  56  34  55 /   0   0   0  10
TYR  40  56  41  65 /   0   0   0  10
GGG  37  57  39  63 /   0   0   0  10
LFK  40  62  40  65 /   0  20   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

11
Hazardous weather outlook, Nov 30, 12:00 PM CST, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST WED NOV 30 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011200-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...AND NORTHWEST...AND NORTH CENTRAL
LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE REQUIRED THIS AFTERNOON OR TONIGHT.

VII

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 drought. Local standard time, as filed.

Drought, Angelina

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Angelina forecast zone
Reported by
BROADCAST MEDIA
Coordinates
31.255, -94.612 (the zone’s center; the record gives no point)

Drought, Bowie

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Bowie forecast zone
Reported by
BROADCAST MEDIA
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

Drought, Camp

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Camp forecast zone
Reported by
BROADCAST MEDIA
Coordinates
32.973, -94.978 (the zone’s center; the record gives no point)

Drought, Cass

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Cass forecast zone
Reported by
BROADCAST MEDIA
Coordinates
33.078, -94.344 (the zone’s center; the record gives no point)

Drought, Cherokee

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
BROADCAST MEDIA
Coordinates
31.837, -95.165 (the zone’s center; the record gives no point)

Drought, Franklin

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Franklin forecast zone
Reported by
BROADCAST MEDIA
Coordinates
33.176, -95.218 (the zone’s center; the record gives no point)

Drought, Gregg

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Gregg forecast zone
Reported by
BROADCAST MEDIA
Coordinates
32.481, -94.817 (the zone’s center; the record gives no point)

Drought, Harrison

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Harrison forecast zone
Reported by
BROADCAST MEDIA
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

Drought, Marion

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Marion forecast zone
Reported by
BROADCAST MEDIA
Coordinates
32.798, -94.357 (the zone’s center; the record gives no point)

Drought, Morris

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Morris forecast zone
Reported by
BROADCAST MEDIA
Coordinates
33.114, -94.733 (the zone’s center; the record gives no point)

Drought, Nacogdoches

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Nacogdoches forecast zone
Reported by
BROADCAST MEDIA
Coordinates
31.616, -94.616 (the zone’s center; the record gives no point)

Drought, Panola

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Panola forecast zone
Reported by
BROADCAST MEDIA
Coordinates
32.162, -94.306 (the zone’s center; the record gives no point)

Drought, Red River

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Red River forecast zone
Reported by
BROADCAST MEDIA
Coordinates
33.621, -95.050 (the zone’s center; the record gives no point)

Drought, Rusk

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Rusk forecast zone
Reported by
BROADCAST MEDIA
Coordinates
32.108, -94.762 (the zone’s center; the record gives no point)

Drought, Sabine

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Sabine forecast zone
Reported by
BROADCAST MEDIA
Coordinates
31.343, -93.852 (the zone’s center; the record gives no point)

Drought, San Augustine

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
San Augustine forecast zone
Reported by
BROADCAST MEDIA
Coordinates
31.394, -94.168 (the zone’s center; the record gives no point)

Drought, Shelby

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Shelby forecast zone
Reported by
BROADCAST MEDIA
Coordinates
31.792, -94.145 (the zone’s center; the record gives no point)

Drought, Smith

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Smith forecast zone
Reported by
BROADCAST MEDIA
Coordinates
32.375, -95.269 (the zone’s center; the record gives no point)

High fire danger continued across all of Northeast and East Central Texas throughout the month of December. The month was a continuation to a devistating drought that impacted much of the eastern half of the state throughout 2005. Many lakes and reservoirs remained near or set all time record lows levels and a series of dry cold fronts that blew through the region during the month did not help the already dry conditions. Several small fires broke out across the region during the month but the resulting damage was minimal. Burn bans continues for many counties across Northeast Texas as most of the region experienced rainfall deficits of some 15 to 20 inches for the year.

Drought, Titus

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Titus forecast zone
Reported by
BROADCAST MEDIA
Coordinates
33.217, -94.966 (the zone’s center; the record gives no point)

Drought, Upshur

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Upshur forecast zone
Reported by
BROADCAST MEDIA
Coordinates
32.736, -94.941 (the zone’s center; the record gives no point)

Drought, Wood

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Wood forecast zone
Reported by
BROADCAST MEDIA
Coordinates
32.786, -95.382 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484487, 5484488, 5484489, 5484490, 5484491, 5484492, 5484493, 5484494, 5484495, 5484496, 5484497, 5484498, 5484499, 5484500, 5484501, 5484502, 5484503, 5484504, 5484505, 5484506, 5484507.